Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On integers of the form $2^{k} \pm p_{1}^{\alpha _{1}}p_{2}^{\alpha _{2}} \cdots p_{r}^{\alpha _{r}}$

Author: Yong-Gao Chen
Journal: Proc. Amer. Math. Soc. 128 (2000), 1613-1616
MSC (2000): Primary 11A07, 11B25
Published electronically: November 23, 1999
MathSciNet review: 1695159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that the set of positive odd integers which have no representation of the form $2^{n} \pm p^{\alpha } q^{\beta }$, where $p$, $q$ are distinct odd primes and $n, \alpha ,\beta $ are nonnegative integers, has positive lower asymptotic density in the set of all positive odd integers.

References [Enhancements On Off] (What's this?)

  • 1. A. Baker, The theory of linear forms in logarithms, Transcendence Theory: Advances and Applications (Academic Press, London and New York, 1977). MR 58:16543
  • 2. A. S. Bang, Taltheoretiske Undersgelser, Tidsskrift for Mat. (5), 4(1886), 70-80, 130-137.
  • 3. G. D. Birkhoff and H. S. Vandiver, On the integral divisors of $a^{n}-b^{n}$, Ann. Math. 5(1904), 173-180.
  • 4. S. L. G. Choi, Covering the set of integers by congruence classes of distinct moduli, Math. Comput. 25(1971), 885-895. MR 45:6744
  • 5. F. Cohen and J. L. Selfridge, Not every number is the sum or difference of two prime powers, Math. Comput. 29(1975), 79-81. MR 51:12758
  • 6. P. Erd\H{o}s, On integers of the form $2^{r} + p$ and some related problems, Summa Brasil. Math. 2(1947-51), 113-123. MR 13:437i
  • 7. R. K. Guy, Unsolved Problems in Number Theory, 2nd ed., Springer, New York, 1994. MR 96e:11002
  • 8. N. P. Romanoff, Über einige Sätze der additiven Zahlentheorie, Math. Ann. 57(1934), 668-678.
  • 9. K. Zsigmondy, Zur Theorie der Potenzreste, Monatsh. Math. 3(1892), 265-284.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11A07, 11B25

Retrieve articles in all journals with MSC (2000): 11A07, 11B25

Additional Information

Yong-Gao Chen
Affiliation: Department of Mathematics, Nanjing Normal University, Nanjing 210097, People’s Republic of China

Received by editor(s): July 20, 1998
Published electronically: November 23, 1999
Additional Notes: This research was supported by the Fok Ying Tung Education Foundation and the National Natural Science Foundation of China, Grant No 19701015
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society